MAUDE Adverse Event Report: STRYKER TRAUMA KIEL IM REAMER, MOD. TRINKLE FITTING BIXCUT Ø10,5X480MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

STRYKER TRAUMA KIEL IM REAMER, MOD. TRINKLE FITTING BIXCUT Ø10,5X480MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Model Number 0227-6105
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that im reamers broke during use.
 
Additional Manufacturer Narrative
Correction : please refer to h6 clinical code, h6 health impact code.The reported event could be confirmed, since the device returned and matches the reported failure mode.The device inspection revealed the following: the im reamer was received in a dilapidated state with the spiral in an unwounded state at the proximal end with the adapter on verge of breaking out from the spiral.It is evident that the reamer was rotated in a counterclockwise direction.The spiral was also found to be broken at the distal where a cutting portion of the reamer is attached which looks to be a brittle fracture.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design-related problems were found during the investigation.Based on the investigation the root cause was attributed to a user related issue.The failure was caused due to improper usage of the reamer as it was operated in an anti-clockwise manner which is an off-label use if the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
It was reported that im reamers broke during use.

Brand Name
IM REAMER, MOD. TRINKLE FITTING BIXCUT Ø10,5X480MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15113555
Report Number0009610622-2022-00344
Device Sequence Number5589514
Product Code MAY
UDI-Device Identifier04546540145857
UDI-Public04546540145857
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K153345
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0227-6105
Device Catalogue Number02276105
Device Lot NumberK0E1382
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/06/2022
Supplement Date Received by Manufacturer09/01/2022
Initial Report FDA Received Date07/27/2022
Supplement Report FDA Received Date09/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/05/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown